# SDR SAJF2015091104043

- Difficulty date: September 10, 2015
- Submitted: September 11, 2015
- Operation: Air carrier
- Aircraft: N18202
- Make and model: Boeing 747-400
- Aircraft serial: 28710
- Engine: Pwa PW4056
- Engine time: 66,918 hours, 13,796 cycles
- System (JASC): 7260 · Turbine Engine Accessory Drive
- Part: Gearbox
- Condition: Failed
- Location: Nr 3 Engine
- Stage of operation: CR
- How discovered: O
- Nature of condition: Y
- Precautionary procedure: E

## Discrepancy

ON SEPT 10 2015 B-18202 FLIGHT 062, INFLIGHT AROUND 9 HOURS, CREW FOUND ENG 3 OIL SUDDENLY DROPPED TO 0, OIL TEMP MAX 210 DEGREE C, & OIL QTY RETURNED TO 21 AT 02:54 10.  FOLLOWING QRH, CREW PERFORMED ENG 3 IFSD. AIRCRAFT ARRIVED UNEVENTFUL AT 06:31.  EC 2 INITIAL CHECK, DUE TO OIL QTY RETURNED TO 21, SUSPECTED OIL PUMP SUPPLY WAS INTERRUPTED BY MGB OR SCAVENGE PUMP FAILURE, ENG MCD METAL CHIPS FINDING PROVES MAIN GEARBOX FAILURE.  WHEN ENG WAS REMOVED & SENT TO SHOP FOR FURTHER INVESTIGATION, FOUND N2 DRIVE SHAFT FWD M18 BEARING FIX FASTENERS WERE MISSING & BEARING LIBERATED AFTER N2 DRIVE COVER REMOVAL.
